HKPR District Health Unit – Drug Poisoning Opioid Overdose Alert Issued for Northumberland County 

In Local
HKPR District Health Unit is seeing an increase in drug poisonings within the community.
An opioid overdose alert is being issued for Northumberland County after an increase in suspected opioid drug poisonings was reported.
“The increased opioid overdose reports this week are troubling. We are issuing an alert to ensure the community takes immediate precautions,” said Dorothea Service, Harm Reduction Program Manager with the Haliburton, Kawartha, Pine Ridge District Health Unit (HKPR District Health Unit). “The drug supply in Ontario is contaminated
with highly potent opioids, benzodiazepines, xylazine, and other substances that may impact the current drug poisoning crisis in our area.”
Important information:
Street drugs may be mixed with other substances.
Mixing drugs/substances can increase the risk of overdose. This includes mixing street drugs with alcohol.
We recommend using naloxone in all suspected drug overdoses due to the possibility of opioid contamination or poisoning.
Keep multiple naloxone kits on hand. Where to get a free naloxone kit | Ontario.ca
Test a small amount of the drug before you use it.
Call the National Overdose Response Service (NORS), virtual safe consumption, at 1-888-668-NORS (6677) or use a buddy system and call a friend.
Call 911 in the event of an overdose.
The HKPR District Health Unit’s Drug Poisoning Opioid Overdose Alert automatically flags increases in overdoses for community partners and first responders, which
triggers enhanced outreach efforts and distribution of naloxone kits. Naloxone is an emergency medicine that temporarily reverses the effects of an opioid overdose
until the person can get to a hospital for treatment.
Naloxone kits are available for people who use opioids, as well as their family and friends. These can be picked up at Health Unit offices, local pharmacies, and other locations.
Anyone who sees a person overdosing is also urged to intervene. Call 9-1-1 and give the person naloxone. The Good Samaritan Act protects anyone trying to help in an emergency from possible legal repercussions. The Good Samaritan Drug Overdose Act also helps protect people on the scene of an overdose from being charged for possessing or using drugs for their own use.
Signs of an overdose include very small pupils, slow or no breathing, cold and clammy skin, blue or purple fingernails or lips, and snoring or gurgling sounds. Often in
drug overdoses, it is also difficult to wake up the person.
Local Opioid Overdose Reports
For weekly reports on opioid overdose incidents within the HKPR District Health Unit area, visit the HKPR District Health Unit’s Opioid Overdose Report.
Reporting a Drug Poisoning or Drug Related Information
To anonymously report drug poisonings and drug-related information to assist in a more effective response please use the online submission form.
Pete Fisher
Author: Pete Fisher

Has been a photojournalist for over 30-years and have been honoured to win numerous awards for photography and writing over the years. Best selling author for the book Highway of Heroes - True Patriot Love

Join Our Newsletter!

Want to keep up to date on news and events in Northumberland? Subscribe to newsletter!

You may also read!

Video – Ogden Point Quarry in Colborne Celebrates 65th Anniversary with Open House

https://www.youtube.com/watch?v=K0SH1Zi5V8o Ash Grove’s Ogden Point Quarry in Colborne celebrated it’s 65th anniversary with a open house on Saturday, June 15,

Read More...

Video – MNRF Conduct Wildlife Check Station in Port Hope

https://www.youtube.com/watch?v=yEifTSiUwLw Members of the Ministry of Natural Resources and Forestry were busy on Saturday, June 15, 2024 at a wildlife

Read More...

Special Meeting of the Strategic Priorities and Policy Standing Committee in Cobourg

The Town of Cobourg Legislative Services Division would like to inform all residents that a Special Meeting of the

Read More...

Mobile Sliding Menu

Terms | Privacy |